Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Irregular periods, facial hair on the neck. Blood test shows elevated DHEA, prolactin. Causes?

my sister is 20 and has irregular periods so she went to a gynecologist and he asked her to do a blood test for her hormones. the tests came back with high levels of DHEA and prolactin . the gynecologist told her that she needs to go to a doctor that specializes in gland functions. she has experienced some facial hair on the neck. she s scared that it might be a tumor on the adrenal gland . She is not overweight and she does not have polycystic ovaries. please can someone tell me what s wrong with her?
Asked On : Thu, 13 Sep 2012
Answers:  1 Views:  93
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Sep 2012
Hi, Welcome to HCM, I am Dr. Das
Increased prolactin and DHEA occurs in many conditions including some neoplastic causes and some genetc disorder.
So, you needs a thorough check up. including CT scan of Brain and CECT of abdomen, alongwith genetic study.
Answered: Thu, 13 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor